Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 6, 2022, 3:48 AM CDT for 16 counties in Iowa. It took effect at Apr 6, 2022, 7:00 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 6, 2022, 7:00 AM CDT
- Expired
- Apr 7, 2022, 10:00 PM CDT
- In force
- 39 hr
- Issued by
- NWS Des Moines, IA
Counties Adair County, IA, Adams County, IA, Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Emmet County, IA, Guthrie County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Ringgold County, IA, Sac County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS73 KDMX 060848 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 348 AM CDT Wed Apr 6 2022 IAZ004-005-015-023-033-044-061700- /O.NEW.KDMX.WI.Y.0006.220406T1200Z-220408T0000Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 348 AM CDT Wed Apr 6 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...From 7 AM this morning to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CURTIS For more information from the National Weather Service visit https://weather.gov/desmoines
9 follow-up statements
889 WWUS73 KDMX 061554 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1054 AM CDT Wed Apr 6 2022 IAZ004-005-015-023-033-044-070000- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0000Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 1054 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...From 7 AM this morning to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
317 WWUS73 KDMX 062017 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 317 PM CDT Wed Apr 6 2022 IAZ004-005-015-023-033-044-070430- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0000Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 317 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
880 WWUS73 KDMX 062303 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 603 PM CDT Wed Apr 6 2022 IAZ004-005-015-023-033-044-070715- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0000Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 603 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
132 WWUS73 KDMX 070208 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 908 PM CDT Wed Apr 6 2022 IAZ004-005-015-023-033-044-071015- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0000Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 908 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
948 WWUS73 KDMX 070851 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 351 AM CDT Thu Apr 7 2022 IAZ004-005-015-023-033-044-071700- /O.EXT.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 351 AM CDT Thu Apr 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
378 WWUS73 KDMX 071449 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 949 AM CDT Thu Apr 7 2022 IAZ004-005-015-023-033-044-072300- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 949 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph expected with periodic stronger gusts. * WHERE...Much of northwest Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
154 WWUS73 KDMX 071547 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1047 AM CDT Thu Apr 7 2022 IAZ034-045-057-058-070-071-081-082-092-093-080000- /O.EXA.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Calhoun-Carroll-Audubon-Guthrie-Cass-Adair-Adams-Union-Taylor- Ringgold- Including the cities of Rockwell City, Manson, Lake City, Pomeroy, Carroll, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Corning, Creston, Bedford, Lenox, New Market, and Mount Ayr 1047 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph or occasionally higher. * WHERE...Much of western Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004-005-015-023-033-044-080000- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, and Denison 1047 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph or occasionally higher. * WHERE...Much of western Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
632 WWUS73 KDMX 072031 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 331 PM CDT Thu Apr 7 2022 IAZ004-005-015-023-033-034-044-045-057-058-070-071-081-082-092- 093-080300- /O.CON.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-Carroll- Audubon-Guthrie-Cass-Adair-Adams-Union-Taylor-Ringgold- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Denison, Carroll, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Corning, Creston, Bedford, Lenox, New Market, and Mount Ayr 331 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph or occasionally higher. * WHERE...Much of western Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
639 WWUS73 KDMX 080256 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 956 PM CDT Thu Apr 7 2022 IAZ004-005-015-023-033-034-044-045-057-058-070-071-081-082-092- 093-080400- /O.EXP.KDMX.WI.Y.0006.000000T0000Z-220408T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-Carroll- Audubon-Guthrie-Cass-Adair-Adams-Union-Taylor-Ringgold- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Denison, Carroll, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Corning, Creston, Bedford, Lenox, New Market, and Mount Ayr 956 PM CDT Thu Apr 7 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds are expected to gradually weaken overnight. The wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:49 PM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Apr 5, 6:49 PM CDT, 8 hours 59 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 649 PM CDT Tue Apr 5 2022 ...Updated for the 00z Aviation Discussion... .DISCUSSION.../Tonight through Tuesday/ Issued at 248 PM CDT Tue Apr 5 2022 Key Messages: -Windy with cooler temperatures and periodic rain through the end of the week Discussion: A band of rain approaching northwest Iowa this morning has expanded across the area throughout the day. Southerly flow within the warm sector has kept temperatures generally in the upper 40s and 50s today. The large system is particularly notable within satellite water vapor imagery, covering much of the north central US. With initial dry air to overcome, some of the early showers have produced a few stronger wind gusts in southern Iowa due to evaporative cool processes. This afternoon and early evening a narrow ribbon of instability will allow for a few rumbles of thunder and perhaps a few stronger storms, however the severe threat remains quite low. Precipitation will taper off later this evening from west to east within the dry slot of the system. This will be short lived, as additional precipitation chances arrive Wednesday and linger through Thursday and into Friday morning as deformation precipitation continues to push across the area as lobes of low pressure rotate around the parent cutoff upper low. Over precipitation will be very light in nature, under a quarter inch in QPF. While the dominate precipitation type will be rain, a period of light snow is possible Wednesday night into Thursday morning coinciding with the overnight temperature drop. Light accumulation is possible on grassy areas in northern Iowa, mainly north of highway 30. The otherwise of this system is the winds. Northwest winds become breezy tomorrow through Friday, with the breeziest period expected Wednesday afternoon through Thursday. Model soundings continue to depict spotty periods of 40-50 kt gusts at the top of the mixed layer, especially over northern and western Iowa. It's possible that a wind advisory would be needed on Thursday to highlight this period. Winds will diminish but remain breezy into Friday. After a period of cool, windy, rainy conditions that will feel quite raw at times, the weekend looks better as the system exits. Thermal ridging begins to build with highs in the 50s Saturday and 60s on Sunday. COnfidence decreases into next week with timing differences amongst models for the next system. Changes in timing could knock temperatures down several degrees from the current forecast. Despite model differences, next week looks to remain active with several chances for precipitation. && .AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/ Issued at 645 PM CDT Tue Apr 5 2022 Rain showers with isolated thunderstorms are currently moving through east-central and southern Iowa early this evening. At some of the terminals, this is resulting in brief IFR ceilings and IFR visibility. Thunder is currently close to OTM. As the cold front pushes across the state, cooler and drier air will clear the precipitation and cloud cover heading into the late evening, and should lead to clear conditions overnight. Additional rain showers and stratiform cloud cover is expected on Wednesday afternoon. Gusty winds, around 25 kts are possible Wednesday afternoon across most of Iowa. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Hagenhoff AVIATION...Krull
Hazardous weather outlook, Apr 6, 3:38 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 338 AM CDT Wed Apr 6 2022 IAZ006-007-016-017-024>028-034>039-045>050-057>062-070>075- 081>086-092>097-070845- Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin- Butler-Bremer-Calhoun-Webster-Hamilton-Hardin-Grundy-Black Hawk- Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas- Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 338 AM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Strong northwest winds will overspread the area today, gusting in excess of 30 to 35 mph. Periodic rain showers will be seen as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds, chilly temperatures, and periods of showers and/or snow showers will continue through Thursday night and Friday morning. Any snow will be most likely Wednesday night into Thursday morning and may slow travel due to reduced visibilities. Gusty winds will continue through Friday before easing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ004-005-015-023-033-044-070845- Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Crawford- 338 AM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Wind Advisory is in effect for the area today through Thursday evening. Please visit weather.gov/desmoines for more information. In addition to strong and gusty northwest winds, periodic rain showers will move through the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Advisory is in effect for the area through Thursday evening. Please visit weather.gov/desmoines for more information. Strong northwest winds, chilly temperatures, and periods of showers and/or snow showers will continue through Thursday night and Friday morning. Any snow will be most likely Wednesday night into Thursday morning and may slow travel due to reduced visibilities. Gusty winds will continue through Friday before easing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CURTIS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.